Tennessee, 2021Flash Flood and Damaging Wind in Tennessee, June 2, 2021
June 2, 2021 · NWS OHX · 3 events in 2 counties and zones
Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon and evening hours on June 2nd. A few storms became severe with damaging winds and minor flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon and evening hours on June 2nd. A few storms became severe with damaging winds and minor flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 2, 6:29 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Jun 2, 6:29 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Nashville TN
729 PM CDT Wed Jun 2 2021
.UPDATE...
FOR EVENING DISCUSSION.
&&
.DISCUSSION...
A line of convection has developed over West Tennessee right along
a surface boundary that will push through the mid state during the
evening and overnight. So look for another round of showers and
storms to affect Middle Tennessee the next several hours. SPC's
marginal risk still covers nearly all of Middle Tennessee for the
rest of tonight. Have made some small adjustments to the sky and
POP grids for tonight and will re-issue the public forecast
shortly.
&&
.AVIATION...
00Z TAF DISCUSSION.
BNA/MQY/CKV/CSV...A surface low is situated near Cairo, IL this
evening with plenty of moisture being pulled into Middle Tennessee
from the Gulf of Mexico ahead of this system. As the low pulls off
to the northeast, a surface boundary will drag across the mid
state overnight, with additional showers and perhaps a storm or
two expected with its passage. Ceilings will likely drop to MVFR
later this evening and last into tomorrow. Additional showers are
expected on Thursday, with afternoon storms also possible.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......08
AVIATION........08
Hazardous weather outlook, Jun 2, 2:36 AM CST, 16 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
336 AM CDT Wed Jun 2 2021
TNZ005>011-023>034-056>066-075-077>080-093>095-030845-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
336 AM CDT Wed Jun 2 2021
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
A few strong to briefly severe storms are possible this afternoon
and evening. Damaging winds will be the main threat, but a brief
tornado cannot be ruled out.
A few heavy downpours will occur, mainly along and west of I-65.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A few strong to briefly severe storms are possible Thursday.
Damaging winds will be the main threat with any severe storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.
13
In the hours before
Special weather statement, Jun 2, 2:31 PM CST, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Nashville TN
331 PM CDT Wed Jun 2 2021
TNZ060-061-022115-
Maury TN-Marshall TN-
331 PM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL COUNTY UNTIL 415
PM CDT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Lewisburg, moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lewisburg and Farmington.
This includes Interstate 65 between mile markers 29 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3541 8692 3541 8694 3542 8694 3542 8696
3541 8697 3542 8698 3541 8699 3542 8701
3560 8676 3545 8668 3538 8693
TIME...MOT...LOC 2031Z 243DEG 18KT 3541 8696
WhiteheadSpecial weather statement, Jun 2, 3:07 PM CST, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
407 PM CDT Wed Jun 2 2021
TNZ061-095-022145-
Giles TN-Marshall TN-
407 PM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL AND CENTRAL
GILES COUNTIES UNTIL 445 PM CDT...
At 407 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pulaski, moving northeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pulaski, Cornersville, Goodspring and Frankewing.
This includes Interstate 65 between mile markers 8 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3512 8721 3512 8720 3514 8721 3515 8720
3517 8721 3519 8721 3542 8671 3531 8666
3531 8668 3525 8675 3526 8683 3512 8683
3504 8722
TIME...MOT...LOC 2107Z 246DEG 19KT 3517 8703
WhiteheadSpecial weather statement, Jun 2, 7:00 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
800 PM CDT Wed Jun 2 2021
TNZ005-006-030145-
Stewart TN-Montgomery TN-
800 PM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY AND
STEWART COUNTIES UNTIL 845 PM CDT...
At 800 PM CDT, Doppler radar was tracking a strong thunderstorm over
Big Rock, or 8 miles northeast of Dover, moving northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dover, Clarksville, Big Rock, Land Between The Lakes, Indian Mound
and Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3647 8805 3649 8806 3653 8803 3660 8804
3667 8790 3666 8785 3663 8785 3664 8737
3652 8729 3636 8798 3645 8806
TIME...MOT...LOC 0100Z 239DEG 17KT 3658 8774
RoseSpecial weather statement, Jun 2, 7:05 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
805 PM CDT Wed Jun 2 2021
TNZ023-024-057-030145-
Hickman TN-Humphreys TN-Houston TN-
805 PM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOUSTON...HUMPHREYS AND
NORTHWESTERN HICKMAN COUNTIES UNTIL 845 PM CDT...
At 805 PM CDT, Doppler radar was tracking a strong thunderstorm over
New Johnsonville, or near Camden, moving northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Waverly, Camden, Erin, New Johnsonville, McEwen, Hurricane Mills and
I-40 Near The Tennessee River.
This includes Interstate 40 between mile markers 136 and 146, and
between mile markers 158 and 162.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3600 8800 3603 8800 3605 8799 3613 8792
3617 8792 3619 8794 3632 8771 3606 8755
3602 8755 3600 8754 3599 8750 3597 8749
3582 8789 3584 8792 3584 8796 3587 8794
3594 8793 3595 8801 3597 8802
TIME...MOT...LOC 0105Z 239DEG 16KT 3599 8794
RoseEvent by event
1 flash flood, 1 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
Flash Flood, Stewart
- When
- June 2, 7:30 PM CST
- Where
- Stewart County, 1.45 mi WNW of Dover to 0.47 mi W of Dover
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.484, -87.855
Heavy rains caused flooding in multiple mobile homes in Dover. In addition, two people were swept away in a car and rescued, and another two people were stranded in a vehicle stuck in high water. Time approximated from radar.
Thunderstorm Wind, Montgomery
- When
- June 2, 8:15 PM CST
- Where
- Montgomery County, 0.71 mi SE of Clarksville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.523, -87.341
A few trees were blown down in Clarksville including one that fell into a house on Glenwood Drive at Madison Street.
Funnel Cloud, Montgomery
- When
- June 2, 8:27 PM CST
- Where
- Montgomery County, 3.32 mi S of Beldon
- Reported by
- Broadcast Media
- Coordinates
- 36.552, -87.221
Photos taken from Stones Manor Way looking south-southeast showed a funnel cloud that may have briefly touched down. No damage was reported.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 2, 20212 deaths · 1 event
- Tornadoes in North Carolina, June 2, 2021$200,000 · EF0 · 2 events
- Flash Flood in Kentucky, June 2, 2021$100,000 · 1 event
- Hail and Damaging Winds in Texas, June 2 to 3, 2021$35,000 · 1 in hail · 6 events
- Tornado in North Carolina, June 2, 2021EF1 · 1 event
- Damaging Wind in West Virginia, June 2, 2021$15,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Texas, June 2, 2021$4,000 · 1.25 in hail · 5 events
- Excessive Heat in California, June 2 to 4, 20214 events
- Excessive Heat in California, June 2 to 5, 20214 events
- Excessive Heat in Nevada, June 2 to 5, 20214 events
- Hail and Damaging Wind in Tennessee, June 2, 2021$2,000 · 1.25 in hail · 4 events
- Damaging Winds in Alabama, June 2, 2021$900 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 965642, 965646, 969531.